Lake-Effect Snow, Chautauqua
- When
- February 10, 1:00 AM EST to February 11, 6:30 PM EST
- Where
- Chautauqua forecast zone
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
The mild winter resulted in little lake ice and wide open water for lake effect snow to continue. Low pressure moved across southern Ontario on the 9th with colder is building in its wake.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
The mild winter resulted in little lake ice and wide open water for lake effect snow to continue. Low pressure moved across southern Ontario on the 9th with colder is building in its wake. Lakes snows east of Lake Erie began just past midnight Wednesday morning, and just before sunrise east of Lake Ontario on Wednesday morning. A west wind brought the steadiest snows east of Lake Erie across ski country through the day, while on the southwestern shoreline of Lake Ontario a band of snow hugged the shoreline, dropping upwards of a half a foot of snow. Several bands of lake effect snow passed east of Lake Erie through the day and night Wednesday, while upstream connections to Lake Huron over the western half of Lake Ontario and later Georgian Bay over the eastern half of Lake Ontario maintained bands of snow along the southern shoreline of Lake Ontario. By Wednesday evening the lake effect snows focused southeast of Lake Ontario where a band of snow with snowfall rates in excess of 3 inches per hour sat over Oswego County. This band of snow moved little through the night, and this allowed for upwards of three feet of snow to fall upon Oswego County by Thursday morning. Through the day Thursday winds veered to more northwesterly and produced light multi-banded lake effect streamers to the south and southeast of the lakes through the day. Off Lake Erie, specific snowfall reports included: 14 inches at East Aurora and 10 inches at Colden and Elma. Off Lake Ontario, specific snowfall reports included: 37 inches at Minetto and Mexico, 33 inches at Oswego, 31 inches at Hastings and 25 inches at Palermo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 9, 10:36 PM EST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EST TUE FEB 9 2016
.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES WILL CONTINUE TO SLOWLY MOVE EAST
TONIGHT. AS THIS SYSTEM MOVES EAST...AN ARCTIC AIR MASS WILL FILTER
IN ACROSS THE LOWER GREAT LAKES WITH ACCUMULATING LAKE SNOWS INTO
THE WEEKEND. HIGHS ON SATURDAY WILL LIKELY STRUGGLE TO CLIMB
ABOVE ZERO ACROSS MANY LOCATIONS WITH DANGEROUSLY LOW WIND CHILLS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AN AREA OF LOW PRESSURE CURRENTLY CENTERED IMMEDIATELY WEST OF
TORONTO WILL DRIFT EAST ACROSS LAKE ONTARIO OVERNIGHT AS AN UPPER
LEVEL SHORTWAVE SWINGS ACROSS THE REGION. WHILE MUCH OF THE CENTRAL
PORTION OF THE FORECAST AREA...INCLUDING THE FINGER LAKES AND
GENESEE VALLEY...SHOULD REMAIN LARGELY DRY FOR MUCH OF THE
NIGHT...SNOWFALL WILL INCREASE IN COVERAGE ACROSS FAR WESTERN NEW
YORK THROUGH THE EVENING HOURS AND PARTICULARLY AFTER MIDNIGHT AS
DEEPER LOW-LEVEL MOISTURE AND COLDER AIR ALOFT WRAP ACROSS THE AREA
FROM THE WEST. WHILE ACCUMULATING SNOW IS EXPECTED TO BE FAIRLY
WIDESPREAD WEST OF THE GENESEE...AMOUNTS ARE EXPECTED TO REMAIN
AROUND AN INCH OR LESS WITH THE EXCEPTION OF AREAS NEAR THE
CHAUTAUQUA RIDGE WHERE UPSLOPE FLOW AND LAKE ENHANCEMENT SHOULD PUSH
AMOUNTS INTO THE 2-4 INCH RANGE BY DAYBREAK.
SNOW WILL CONTINUE TO SPREAD ACROSS THE FORECAST AREA ON WEDNESDAY
AS THE SURFACE LOW MOVES ACROSS EASTERN LAKE ONTARIO AND ON INTO
NORTHERN NEW ENGLAND. BROAD WESTERLY FLOW WILL USHER IN INCREASINGLY
COLD AIR WITH 850MB TEMPS FALLING TO -12C TO -18C BY THE END OF THE
DAY...COLDEST IN THE WEST. THIS WILL ALLOW FOR DEVELOPMENT OF A
REASONABLY ROBUST LAKE RESPONSE OFF OF LAKE ERIE THAT SHOULD
GENERATE AN ADDITIONAL 3-6 INCHES OF SNOW ACROSS THE WESTERN
SOUTHERN TIER. THE LIMITING FACTOR IN SPITE OF FAVORABLE 280 FLOW
WITH UPSTREAM HELP OFF OF LAKE HURON WILL BE BOTH DIURNAL EFFECTS
AND THE PRESENCE OF SHORTWAVE UPPER LEVEL RIDGING THAT WILL KEEP
MAIN MOISTURE BELOW 750MB.
EXPECT LAKE EFFECT SNOWS TO ALSO DEVELOP SOUTHEAST OF LAKE
ONTARIO...HOWEVER ONSET WILL BE DELAYED UNTIL AT LEAST LATE
MORNING/EARLY AFTERNOON ON WEDNESDAY PENDING THE ARRIVAL OF COLDER
AIR AND WNW FLOW. ELSEWHERE...LOOK FOR AREAS OF SNOW SHOWERS ACROSS
MUCH OF THE FORECAST AREA TO BRING LIMITED ACCUMULATIONS OF AN INCH
OR LESS OUTSIDE OF LAKE EFFECT AREAS. TEMPERATURES WILL FALL INTO
THE MID TO UPPER 20S TONIGHT WITH READINGS REMAINING RELATIVELY
STEADY OR ONLY WARMING SLIGHTLY WEDNESDAY AS COLDER AIR FILTERS INTO
THE REGION. HIGHS WEDNESDAY WILL TOP OUT IN THE MID TO UPPER 20S
WITH AREAS SOUTHEAST OF LAKE ONTARIO FLIRTING WITH THE FREEZING MARK.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE REGION WILL BE IN NORTHWESTERLY COLD AIR ADVECTION FLOW DURING
THE PERIOD WITH COOLING TEMPERATURES ALOFT INCREASING LAKE
INSTABILITY. HOWEVER...THE SPECIFICS WILL BE QUITE COMPLEX WITH
SUBTLE FEATURES DETERMINING EXACTLY WHERE THE STEADIEST LAKE EFFECT
SNOW OCCURS. IN ADDITION TO THE LAKE EFFECT WARNINGS/ADVISORY EAST
OF LAKE ERIE...A LAKE EFFECT SNOW ADVISORY HAS BEEN ISSUED FOR
SOUTHEAST OF LAKE ONTARIO WEDNESDAY AFTERNOON THROUGH THURSDAY. NOW
FOR THE DETAILS...
A BROAD WNW FLOW WILL BE MAINTAINED WEDNESDAY NIGHT AND THURSDAY.
HOWEVER...A NARROW 500 MB RIDGE AXIS IS FORECAST TO BE ACROSS
WESTERN NEW YORK WEDNESDAY EVENING BEFORE ANOTHER SHORTWAVE CROSSES
THE REGION LATER IN THE NIGHT. THIS WILL BOTH PROVIDE SOME EXTRA
MOISTURE. BEHIND THIS CONSENSUS 850MB TEMPERATURES DROP TO AROUND
-22C WITH THE AIRMASS FAIRLY DRY. THIS WILL MAKE CONNECTIONS
UPSTREAM TO LAKE HURON AND GEORGIAN BAY MORE IMPORTANT FOR STEADIER
SNOWS.
OFF LAKE ERIE...EXPECT MODEST LAKE EFFECT SNOWS TO CONTINUE EAST OF
THE LAKE WEDNESDAY EVENING TO INTENSIFY WITH THE PASSAGE OF THE
SHORTWAVE LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING. STEADIEST
SNOWS WILL BE ALONG THE CHAUTAUQUA RIDGE AND SKI COUNTRY WHERE
UPSLOPING WILL ENHANCE LIFT AND PRODUCE MODERATE TO SOMETIMES HEAVY
SNOW. INTENSITY WILL DIMINISH WEDNESDAY AFTERNOON...HOWEVER THERE
MAY BE A NARROW BAND OF STEADIER SNOW DUE TO LAKE HURON ENHANCEMENT
WHICH IS MOST LIKELY TO BE SOMEWHERE ACROSS CHAUTAUQUA COUNTY.
OFF LAKE ONTARIO...SNOW WILL ALSO PICK UP SOUTH OF THE LAKE ON
WEDNESDAY NIGHT...WITH THE PASSAGE OF THE SHORTWAVE AND WITH A WEAK
SURFACE LOW FORECAST TO TRACK ACROSS LAKE ONTARIO. WINDS WILL SHIFT
ABRUPTLY TO THE NORTHWEST BEHIND THE SURFACE LOW WHICH WILL PROBABLY
PROVIDE A DECENT SNOW BURST TO ALL AREAS SOUTH OF LAKE ONTARIO IN
THE 1-3 INCH RANGE. AFTER THIS...A WNW FLOW BECOMES BETTER ALIGNED
WITH STEADIER SNOWS IN WAYNE/N CAYUGA/OSWEGO COUNTIES LATE WEDNESDAY
NIGHT AND INTO THURSDAY. MODEL GUIDANCE DIFFERS HERE WITH THE
NMM/ARW HIGH RESOLUTION MODELS MORE AGGRESSIVE IN DEVELOPING A
CONVERGENCE BAND AND BRINGING IN SOME GEORGIAN BAY MOISTURE. THE
NAM/RGEM ARE LESS IMPRESSIVE...BUT STILL SHOW DECENT SNOWS IN THIS
AREA. EXPECT DAY AND A HALF STORM TOTALS TO PUSH 10 INCHES IN SOME
AREAS...WHICH PROMPTED THE LAKE EFFECT SNOW ADVISORY. THIS AREA WILL
HAVE TO BE MONITORED WITH A CHANCE THAT THE BAND WILL DEVELOP EARLY
OR BECOME MORE INTENSE. ALSO...MODEL GUIDANCE TYPICALLY STRUGGLES IN
A NORTHWEST FLOW. LOCALLY HEAVIER SNOWS ARE POSSIBLE WITH A GEORGIAN
BAY CONNECTION IN NIAGARA/ORLEANS/MONROE COUNTIES...BUT FORECAST
CONFIDENCE IS SHORT OF ISSUING HEADLINES FOR THESE AREAS.
OTHERWISE...PERIODIC SNOW SHOWERS WILL PRODUCE GENERALLY LIGHT
ACCUMULATIONS. TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS IN THE
TEENS IN MOST AREAS. LIGHTER LAKE EFFECT SNOW WILL CONTINUE THURSDAY
NIGHT WITH LIMITED MOISTURE AND WIND SHEAR. WINDS WILL SHIFT FROM
WNW TO WSW WHICH WILL LIFT WHAT BANDS ARE IN PLACE NORTHWARD WITH
ADDITIONAL BUT MODEST ACCUMULATIONS POSSIBLE EAST OF THE LAKES.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
FRIDAY AFTERNOON THE ARCTIC COLD FRONT WILL APPROACH...THE CROSS THE
REGION FRIDAY EVENING. WITH THIS WILL BE A SHORTWAVE WHICH WILL
PROVIDE A BIT MORE MOISTURE WITH LAKE EFFECT SNOWS EXPECTED TO
BRIEFLY PICK UP IN A WSW FLOW AHEAD OF THIS. EXPECT LAKE EFFECT SNOW
TO INTENSIFY EAST OF THE LAKES JUST AHEAD OF THE ARCTIC FRONT
POSSIBLY PRODUCING DECENT ACCUMULATIONS...THEN MOVE SOUTH OVERNIGHT
AND BREAK APART INTO MULTIPLE BANDS SOUTH OF THE LAKES AS BOUNDARY
LAYER FLOW BECOMES NORTHERLY. THE BOUNDARY ITSELF COULD ALSO PRODUCE
A DECENT BURST OF SNOW.
TEMPERATURES WILL PLUMMET BEHIND THE FRONT ON FRIDAY NIGHT AND LAST
THROUGH SATURDAY NIGHT. THE INSTABILITY WILL BE EXTREME WITH SUCH A
COLD AIRMASS...BUT ALL AIRMASSES THIS COLD ARE ALSO VERY DRY. THE
DRY AIR...SHORT NORTHERLY FETCH...AND POOR CLOUD MICROPHYSICS IN THE
BITTERLY COLD AIR WILL LIKELY KEEP ACCUMULATIONS RELATIVELY MINOR
FOR SATURDAY THROUGH SUNDAY. THE INLAND EXTENT OF LAKE EFFECT SNOW
WILL DIMINISH WITH DIMINISHING WINDS SATURDAY NIGHT AND
SUNDAY.
THE BIG STORY THIS WEEKEND WILL BE THE EXTREME COLD. MEDIUM RANGE
GUIDANCE REMAINS CONSISTENT IN BRINGING THE COLDEST AIRMASS OF THE
WINTER BY FAR INTO THE LOWER LAKES AND NEW ENGLAND. BOTH THE GFS AND
ECMWF TAKE 850MB TEMPS DOWN TO AROUND -32C ON SATURDAY. TO PUT THIS
IN PROSPECTIVE...THE COLDEST TEMPERATURE EVER RECORDED AT 850MB ON A
KBUF SOUNDING IN THE MONTH OF FEBRUARY IS -28C...AND THE COLDEST
EVER RECORDED FOR ANY MONTH IS -32C. THIS FRIGID AIRMASS WILL KEEP
HIGHS IN THE LOWER SINGLE NUMBERS ON SATURDAY...AND IF THE TIMING
WORKS OUT WITH THE CORE OF THE COLD CROSSING DURING THE DAY HIGHS
MAY NOT GET ABOVE ZERO. AS A SIDE NOTE...THIS MAY NOT BREAK RECORDS
FOR THE COLDEST HIGH BECAUSE THE TEMPERATURE EARLY SATURDAY MORNING
JUST AFTER MIDNIGHT WILL PROBABLY BE MUCH WARMER THAN THE DAYTIME
HIGH WILL BE.
LOWS SATURDAY NIGHT WILL BE BELOW ZERO EVERYWHERE...AND 20 BELOW OR
BETTER ACROSS THE NORTH COUNTRY WITH NO LAKE INFLUENCE. THE
COMBINATION OF BITTER COLD AND WIND WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS.
THE CORE OF THE COLD BEGINS TO MOVE OFF BY SUNDAY AFTERNOON WITH A
RAPID WARM-UP TO NEAR AVERAGE BY MONDAY AND TUESDAY. THE GFS/ECMWF
DIFFER QUITE A BIT WITH THE GFS FASTER/COLDER/WEAKER WITH THE NEXT
SYSTEM. FOR NOW WILL USE A BLEND...WITH A BROAD PERIOD OF CHANCE
POPS MONDAY AND TUESDAY TO ACCOUNT THESE TIMING DIFFERENCES. IT WILL
PROBABLY BE COLD ENOUGH FOR SNOW...HOWEVER IF THE ECMWF VERIFIES
SOME RAIN IS EVEN POSSIBLE.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
A SLOW-MOVING LOW PRESSURE SYSTEM WILL TRACK ACROSS THE EASTERN
GREAT LAKES TONIGHT THROUGH WEDNESDAY MORNING...BRINGING
DETERIORATING CONDITIONS ACROSS WESTERN AND NORTH-CENTRAL NEW YORK
OVERNIGHT AND ON WEDNESDAY AS AREAS OF SNOW EXPAND ACROSS THE
REGION. CONDITIONS WILL GENERALLY FALL INTO MVFR RANGE OVERNIGHT
WITH AREAS OF IFR ACROSS HIGHER ELEVATIONS.
AS THE LOW MOVES EAST OF THE AREA ON WEDNESDAY...MOISTURE AND AN
INCREASINGLY COLD AIRMASS WILL WRAP ACROSS THE REGION...RESULTING IN
THE DEVELOPMENT OF WIDESPREAD SNOW AND IFR CONDITIONS ACROSS MOST
TERMINALS FROM APPROXIMATELY 10-12Z ONWARDS. CONDITIONS ARE EXPECTED
TO CONTINUE TO DETERIORATE TO LIFR ACROSS PORTIONS OF THE WESTERN
SOUTHER TIER WHERE WESTERLY WINDS LAKE ENHANCEMENT WILL FURTHER
INCREASE SNOWFALL RATES AND REDUCE VISIBILITIES.
OUTLOOK...
WEDNESDAY NIGHT THROUGH THURSDAY...MVFR/IFR IN PERIODS OF SNOW.
FRIDAY...MVFR. A CHANCE OF SNOW SHOWERS.
SATURDAY AND SUNDAY...VFR/MVFR...CHANCE OF SNOW SHOWERS.
&&
.MARINE...
A SLOW-MOVING STORM SYSTEM WILL TRACK EAST ACROSS LAKE
ONTARIO TONIGHT THROUGH WEDNESDAY MORNING. WEST-SOUTHWESTERLY WINDS
WILL STRENGTHEN AS THIS LOW PASSES ACROSS THE LAKE WITH SMALL
CRAFT ADVISORY-LEVEL WINDS ALREADY OCCURRING ON LAKE ERIE. WINDS
WILL REMAIN RELATIVELY LIGHT FOR MOST OF THE NIGHT ON LAKE ONTARIO
AS THE LOW CENTER CROSSES THE LAKE...HOWEVER WINDS WILL FRESHEN BY
WEDNESDAY MORNING AS COLD AIR SURGES ACROSS THE LAKE ON WEST-
NORTHWESTERLY FLOW...PROMPTING ANOTHER ROUND OF SCA FOR THE LAKE
ONTARIO NEARSHORE ZONES.
INCREASINGLY COLD AIR WILL FILTER ACROSS THE REGION THROUGH THE
REMAINDER OF THE WEEK. THE ARRIVAL OF A PARTICULARLY COLD AIRMASS IN
THE FORM OF AN ARCTIC FRONT WILL ARRIVE FRIDAY NIGHT...BRINGING THE
POTENTIAL FOR HEAVY FREEZING SPRAY ON BOTH LAKES FROM FRIDAY NIGHT
THROUGH THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FROM 1 PM WEDNESDAY TO 6 PM EST
THURSDAY FOR NYZ004>006.
LAKE EFFECT SNOW WARNING UNTIL 4 PM EST THURSDAY FOR NYZ019-
020.
LAKE EFFECT SNOW ADVISORY UNTIL 4 PM EST THURSDAY FOR NYZ085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 6 AM EST
FRIDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY FROM 1 PM WEDNESDAY TO 6 AM EST
FRIDAY FOR LOZ042.
&&
SYNOPSIS...AR
NEAR TERM...WOOD
SHORT TERM...APFFEL
LONG TERM...APFFEL/HITCHCOCK
AVIATION...WOOD
MARINE...WOODHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EST TUE FEB 9 2016 NYZ001>003-010>014-021-102100- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-ALLEGANY- 350 PM EST TUE FEB 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ARCTIC COLD FRONT WILL CROSS THE REGION FRIDAY EVENING. THIS MAY BE ACCOMPANIED BY A HEAVY SNOW SQUALL. A BITTERLY COLD ARCTIC AIRMASS WILL ARRIVE THIS WEEKEND. HIGH TEMPERATURES WILL LIKELY REMAIN IN THE SINGLE DIGITS ON SATURDAY WITH LOW TEMPERATURES BELOW ZERO. THE COMBINATION OF FRIGID TEMPERATURES AND WIND MAY PRODUCE DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-102100- WAYNE-NORTHERN CAYUGA- 350 PM EST TUE FEB 9 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 6 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. AN ARCTIC COLD FRONT WILL CROSS THE REGION FRIDAY EVENING. THIS MAY BE ACCOMPANIED BY A HEAVY SNOW SQUALL. A BITTERLY COLD ARCTIC AIRMASS WILL ARRIVE THIS WEEKEND. HIGH TEMPERATURES WILL LIKELY REMAIN IN THE SINGLE DIGITS ON SATURDAY WITH LOW TEMPERATURES BELOW ZERO. THE COMBINATION OF FRIGID TEMPERATURES AND WIND MAY PRODUCE DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-102100- CHAUTAUQUA-CATTARAUGUS- 350 PM EST TUE FEB 9 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. ADDITIONAL LAKE EFFECT SNOW MAY DEVELOP LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. AN ARCTIC COLD FRONT WILL THEN CROSS THE REGION FRIDAY EVENING AND MAY PRODUCE A HEAVY SNOW SQUALL. A BITTERLY COLD ARCTIC AIRMASS WILL ARRIVE THIS WEEKEND. HIGH TEMPERATURES WILL LIKELY REMAIN IN THE SINGLE DIGITS ON SATURDAY WITH LOW TEMPERATURES BELOW ZERO. THE COMBINATION OF FRIGID TEMPERATURES AND WIND MAY PRODUCE DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ085-102100- SOUTHERN ERIE- 350 PM EST TUE FEB 9 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. ADDITIONAL LAKE EFFECT SNOW MAY DEVELOP LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. AN ARCTIC COLD FRONT WILL THEN CROSS THE REGION FRIDAY EVENING AND MAY PRODUCE A HEAVY SNOW SQUALL. A BITTERLY COLD ARCTIC AIRMASS WILL ARRIVE THIS WEEKEND. HIGH TEMPERATURES WILL LIKELY REMAIN IN THE SINGLE DIGITS ON SATURDAY WITH LOW TEMPERATURES BELOW ZERO. THE COMBINATION OF FRIGID TEMPERATURES AND WIND MAY PRODUCE DANGEROUSLY COLD WIND CHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-102100- JEFFERSON-LEWIS- 350 PM EST TUE FEB 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LAKE EFFECT SNOW MAY DEVELOP FRIDAY. AN ARCTIC COLD FRONT WILL THEN CROSS THE REGION FRIDAY EVENING...AND MAY PRODUCE A HEAVY SNOW SQUALL. A BITTERLY COLD ARCTIC AIRMASS WILL ARRIVE THIS WEEKEND. HIGH TEMPERATURES WILL LIKELY REMAIN IN THE SINGLE DIGITS ON SATURDAY WITH LOW TEMPERATURES BELOW ZERO. THE COMBINATION OF FRIGID TEMPERATURES AND WIND MAY PRODUCE DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-102100- OSWEGO- 350 PM EST TUE FEB 9 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 6 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. ADDITIONAL LAKE EFFECT SNOW MAY DEVELOP FRIDAY. AN ARCTIC COLD FRONT WILL THEN CROSS THE REGION FRIDAY EVENING...AND MAY PRODUCE A HEAVY SNOW SQUALL. A BITTERLY COLD ARCTIC AIRMASS WILL ARRIVE THIS WEEKEND. HIGH TEMPERATURES WILL STRUGGLE TO REACH ZERO ON SATURDAY WITH LOW TEMPERATURES WELL BELOW ZERO. THE COMBINATION OF FRIGID TEMPERATURES AND WIND MAY PRODUCE DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-102100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 350 PM EST TUE FEB 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY FREEZING SPRAY IS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT AS BITTERLY COLD ARCTIC AIR CROSSES LAKES ERIE AND ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
The national radar mosaic for the moment the first event began.
7 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620998, 620999, 621001, 621002, 621003, 621004, 621000.